Alert archive / Michigan / Frost Advisories in 2007

Frost Advisory 4, NWS Grand Rapids, MI

October 12, 200718 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Oct 12, 2007, 8:21 PM EDT for 18 counties in Michigan. It took effect at Oct 13, 2007, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2007, 8:21 PM EDT (00:21 UTC)
In effect from
Oct 13, 2007, 1:00 AM EDT
Expired
Oct 13, 2007, 8:00 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

Counties Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 130021
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EDT FRI OCT 12 2007

...FROST LIKELY OVERNIGHT...

.CLEARING SKIES AND DIMINISHING WINDS WILL LEAD TO A VERY CHILLY
NIGHT. MANY LOCALES WILL EXPERIENCE FROST OVERNIGHT IN THE ADVISORY
AREA. PRECAUTIONS SHOULD BE TAKEN NOW TO LIMIT DAMAGE TO TENDER
VEGETATION.

MIZ037>040-043>046-050>052-057>059-066-067-073-074-130830-
/O.NEW.KGRR.FR.Y.0004.071013T0500Z-071013T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
821 PM EDT FRI OCT 12 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY. 

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S OVERNIGHT LEADING
TO FROST ACROSS THE ADVISORY AREA.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

JK
2 follow-up statements
000 
WWUS73 KGRR 130802
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 AM EDT SAT OCT 13 2007

...FROST THROUGH MID MORNING...

.WITH CLEAR SKIES AND LIGHT WINDS MANY LOCALES IN SOUTHERN LOWER
MICHIGAN HAVE SEEN TEMPERATURES PLUMMET INTO THE 30 TO 35 DEGREE
RANGE. FROST WILL REMAIN A THREAT TO TENDER VEGETATION UNTIL
WARMER CONDITIONS DEVELOP TOWARD MID MORNING.

MIZ037>040-043>046-050>052-057>059-066-067-073-074-131200-
/O.CON.KGRR.FR.Y.0004.000000T0000Z-071013T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
402 AM EDT SAT OCT 13 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES FROM 30 TO 35 WILL LEAD TO FROST ACROSS THE ADVISORY
AREA.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

JK
000 
WWUS73 KGRR 131224
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
824 AM EDT SAT OCT 13 2007

...FROST ADVISORY HAS EXPIRED...

.SUNRISE HAS ALLOWED THE TEMPERATURES TO BEGIN TO WARM.
THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

MIZ037>040-043>046-050>052-057>059-066-067-073-074-131330-
/O.EXP.KGRR.FR.Y.0004.000000T0000Z-071013T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
824 AM EDT SAT OCT 13 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE...AS SUNRISE HAS
ALLOWED THE TEMPERATURES TO BEGIN TO WARM. MANY LOCATIONS DIPPED
INTO THE MIDDLE 30S...WITH A FEW SITES DROPPING INTO THE 20S. THE
COLDEST TEMPERATURES THIS MORNING WERE...26 DEGREES AT LEOTA IN
CLARE COUNTY AND 27 DEGREES AT BIG RAPIDS.

$$

DUKE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 8:15 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 12, 8:15 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT FRI OCT 12 2007

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(406 PM EDT FRI OCT 12 2007)
HIGH PRESSURE WILL BUILD INTO THE AREA THIS WEEKEND WHICH SHOULD
ENSURE MAINLY DRY CONDITIONS. A FEW VERY ISOLATED LAKE EFFECT RAIN
SHOWERS MAY BE POSSIBLE NEAR LAKE MICHIGAN TONIGHT...BUT FOR THE
MOST PART IT SHOULD BE DRY. LATE IN THE WEEKEND...SUNDAY NIGHT...
SHOWERS COULD TRY TO DEVELOP OVER CENTRAL LOWER MICHIGAN...BUT THE
BULK OF THE WEEKEND WILL BE DRY. GENERALLY PARTLY CLOUDY SKIES
THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN
THE UPPER 50S TO LOWER 60S. FROST IS A GOOD POSSIBILITY BOTH SATURDAY
AND SUNDAY MORNINGS.

&&

.SHORT TERM...(815 PM EDT FRI OCT 12 2007)
GIVEN THE CLEARING TREND THAT WAS ONGOING THIS EVENING FEEL A FROST
ADVISORY IS WARRANTED OVERNIGHT.  MOST AREAS HAVE ALREADY BECOME
MOSTLY CLEAR AND WITH WINDS EXPECTED TO DECOUPLE THIS EVENING FROST
IS BECOMING A HIGHER LIKELIHOOD.  WILL LEAVE THE SW PORTION OF THE
CWA OUT OF THE ADVISORY...SW OF A MKG-GRR-RMY LINE...AS THIS AREA
WILL CONTINUE TO SEE A STEADIER FLOW OFF THE LAKE AS WELL AS A BIT
MORE CLOUD COVER OVERNIGHT.  WILL JUST CALL FOR PATCHY FROST HERE.
NPW WILL BE OUT SHORTLY.

SATURDAY THROUGH SUNDAY LOOKS TO BE A FAIRLY QUIET PERIOD WITH
GENERALLY PARTLY CLOUDY CONDITIONS IN PLACE. SATURDAY NIGHT/SUNDAY
MORNING WILL BE ANOTHER SHOT AT FROST. THIS MAY BE A BETTER
OPPORTUNITY WITH THE SURFACE RIDGE RIGHT OVER THE AREA. AREAS OF
FROST IN THE ZONES AND HWO IN THIS TIME FRAME...AS IT IS FOR
TONIGHT.

SUNDAY NIGHT...WE ADDED A MENTION OF SHOWERS ACROSS CENTRAL LOWER
MICHIGAN IN A ZONE OF WARM AIR ADVECTION ASSOCIATED WITH A
DEVELOPING WARM FRONT.

&&

.LONG TERM...(406 PM EDT FRI OCT 12 2007)
UPPER LOW EXPECTED TO CLOSE OFF OVER THE DESERT SW THIS WEEKEND IS
NOW EXPECTED BY A MAJORITY OF THE MODELS TO ROTATE TO THE NE AND
PHASE WITH THE NRN STREAM SYSTEM DROPPING SOUTH OUT OF CANADA. THE
RESULT OF THIS WILL BE THE UPPER LOW REMAINING OVER THE REGION A BIT
LONGER...AND BRINGING A THREAT OF RAIN TO THE AREA FROM MON RIGHT ON
THROUGH WED. TEMPS WILL BE HELD DOWN IN THE UPPER 50S TO LOWER 60S
WITH CLOUD COVER AND THE CHC OF RAIN. THE LOW IS THEN EXPECTED TO
GET KICKED OUT AS ADDITIONAL ENERGY COMES IN OFF OF THE PACIFIC AND
DIGS ANOTHER UPPER TROUGH OVER THE ROCKIES ON THU. THE TROUGH IS
SHOWN BY A GOOD PORTION OF THE GFS ENSEMBLE MEMBERS...GFS...AND THE
00Z ECMWF TO APPROACH THE AREA ON FRI AND BRING ADDITIONAL CHCS OF
RAIN.

&&

.AVIATION...(745 PM EDT FRI OCT 12 2007)
VFR CONDITIONS TO CONTINUE THROUGH SATURDAY.  I TRENDED THE FORECAST
TOWARD LESS CLOUDS.  LOW LEVEL TEMPERATURES(925 MB) ARE SHOWN TO
RISE THROUGH THE NEXT 24 HRS.  WITH LESS POTENTIAL FOR LAKE
EFFECT...FEEL THAT WE WILL SEE MORE IN THE WAY OF SCATTERED CLOUD
COVER...RATHER THAN BROKEN.  LOOKING A LAKE SUPERIOR AT THIS
TIME...MOST OF THE LAKE IS CLOUD FREE.  CONSIDERING WE ARE
DOWNSTREAM...COUPLED WITH THE DECREASING CLOUD COVER OVER LAKE
MI...I SUSPECT THE CLOUD COVER WILL DECREASE AT TAF SITES.

&&

.MARINE...(406 PM EDT FRI OCT 12 2007)
WAVES AT THE SOUTHERN LAKE MICHIGAN BUOY ARE AROUND 3 FEET THIS
EVENING. WE ARE NOT EXPECTING ANY SIGNIFICANT RISE IN WAVE HEIGHTS
THE NEXT COUPLE DAYS AS HIGH PRESSURE GRADUALLY BUILDS INTO THE
AREA. THE NAM DOES FLARE UP WINDS OVER THE LAKE A BIT ON
SATURDAY...BUT STILL BELIEVE WAVES WILL BE WELL BELOW SMALL CRAFT
CRITERIA.

&&

.HYDROLOGY...(406 PM EDT FRI OCT 12 2007)
NO HYDRO ISSUES ARE ANTICIPATED THROUGH THE SHORT TERM FCST
PERIOD...WITH PRIMARILY A DRY FORECAST EXPECTED THROUGH THE WEEKEND.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY OVERNIGHT NORTH AND EAST OF MKG-GRR-RMY LINE.
LM...NONE.

&&

SYNOPSIS:   DUKE
SHORT TERM: DUKE/JK
LONG TERM:  NJJ
AVIATION:   MJS
MARINE:     DUKE
HYDROLOGY:  DUKE
Hazardous weather outlook, Oct 12, 2:41 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
241 PM EDT FRI OCT 12 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
241 PM EDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE POSSIBLE ACROSS THE SOUTHWEST QUARTER OF LOWER
MICHIGAN TONIGHT. THE EXTENT OF CLOUD COVER OVERNIGHT IS A BIT
UNCERTAIN...SO SIMILARLY SO IS THE EXTENT OF FROST. MANY LOCATIONS
COULD DIP INTO THE MIDDLE 30S TONIGHT IT APPEARS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF FROST ARE POSSIBLE ONCE AGAIN SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-131000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
241 PM EDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:00 PM EDTFrost AdvisoryGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 8 more17 hr

Nearby

Frost Advisories in Michigan, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.